T O P I C R E V I E W
Member # 109029
posted 12-26-2013 03:46 AM
Hi! I just have a question about the affects that taking Plan B twice in one month will have. At the end of November, I experienced a condom failure. 10 hours later I got Plan B and after one stressful week, I got my period 3 days early (not that I was complaining). It was definitely a period and took as long/was as painful as my normal periods. On Day 9 of my next cycle, the condom failed again (it has to do with using an improper size and after this, I'm definitely going on birth control because this is way too much stress to handle). I took Plan B 11 hours later just to be safe but now, I'm still really worried.
I started to experience something like spotting today day 17 of my cycle. I cannot tell if it's going to become a period or not right now. I know that spotting often happens when you take Plan B but deep down, I can't stop worrying that somehow I ovulated immediately after my period and this is implantation bleeding. Could Plan B cause this irregularity? I usually cannot pinpoint the exact day when I ovulate but I have been able to tell the general area based on increased cramping and I did not experience that at all during that time. I was just wondering how real of a concern this is? Or am I just driving myself crazy?
Member # 90293
posted 12-26-2013 04:46 AM
Hi Hannieb and welcome to Scarleteen,
One of the side effects of Plan B that some people experience is an alteration to their menstrual cycle. The cycle can get a little wonky for a few months after taking Plan B and that can include periods that are earlier or later than usual, cramping or spotting at different times, and other similar changes. These side effects aren't anything to worry about and usually subside after 2 or 3 months. Here's some more information: Emergency Contraception (Plan B or the Morning-After-Pill) Do you need any help with improving condom use? If so, this might be of assistance:
Condom Basics: A User's Manual
Member # 109029
posted 12-26-2013 08:38 PM
Hi! Thank you for the resources. It turns out that this spotting has continued into something like the beginning of my period but it's been kind of light which has been a little bit of a cause for alarm. There's definitely new blood and clots but mixed in with some old blood. Does this sound like it's actually my period? I guess it would make sense for it be light since my last period ended 12 days ago but I'm still a little concerned.
Member # 25425
posted 12-27-2013 05:47 AM
Implantation bleeding is very rare, and when it does happen it is very light. So, it does not sound like implantation bleeding is a concern here. It is much more likely that you are simply looking at irregular bleeding caused by the Plan B.